Arkansas, 2015

Flooding in Arkansas, July 22 to 31, 2015

July 22 to 31, 2015 · NWS LZK · 2 events in 1 county or zone

The White and Cache Rivers rose back above flood stage during the last several days of July, continuing into August.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The White and Cache Rivers rose back above flood stage during the last several days of July, continuing into August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 22, 6:09 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 22, 6:09 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
709 PM CDT WED JUL 22 2015

.AVIATION...

ONLY A FEW SCATTERED THUNDERSTORMS LOCATED AROUND THE STATE...WITH
MUCH OF THE ACTIVITY WEAKENING/MOVING AWAY FROM TAF SITES WITHIN
THE PAST THREE HOURS. EXPECT THE SHOWERS AND THUNDERSTORMS TO
CONTINUE TO WEAKEN THROUGH THE EVENING WITH VFR CONDITIONS
FORECAST TO PERSIST. SOME OF THE MODELS SUGGEST SOME LIGHT FOG
WILL BE POSSIBLE ACROSS NORTHERN AND CENTRAL TAF SITES...BUT AT
THIS POINT CONFIDENCE IN FOG FORMING IS TOO LOW. MODELS SHOW YET
ANOTHER ROUND OF PRECIPITATION ON THURSDAY IMPACTING NORTHERN AND
CENTRAL PORTIONS OF THE STATE BEGINNING ACROSS THE NORTH DURING
THE MORNING HOURS AND SPREADING SOUTH THROUGH THE DAY.

&&

.PREV DISCUSSION... /ISSUED 252 PM CDT WED JUL 22 2015/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
THE UPPER RIDGE WILL CONTINUE TO MOVE WESTWARD INTO THE PLAINS
TONIGHT AND THURSDAY. NORTHWEST FLOW WILL BE OVER ARKANSAS AND
WILL BRING SEVERAL SHORT WAVES OVER THE STATE. THIS WILL RESULT IN
RAIN CHANCES CONTINUING THROUGH THURSDAY. THE FLASH FLOOD WATCH
CONTINUES THROUGH TONIGHT IN THE NORTH AND NORTHEAST WHERE SOME
STORMS WILL PRODUCE HEAVY RAINFALL.

THE HIGH WILL THEN BEGIN TO MOVE EAST FRIDAY AND THIS WILL LIMIT
RAIN CHANCES OVER MUCH OF THE STATE BUT WILL KEEP RAIN CHANCES
OVER THE EAST. EXPECT WARMER TEMPERATURES FRIDAY AND ESPECIALLY
SATURDAY...WITH MORE SUBSIDENCE OVER THE AREA.

LONG TERM...SUNDAY THROUGH WEDNESDAY
THE PERSISTENT UPR LVL RDG WL REGAIN CONTROL OF THE WX PATTERN ACRS
THE MID SOUTH THRU THE REST OF THE WEEKEND AND INTO NEXT WEEK. THE
ACTUAL HIGH CENTER WL RMN W OF AR THRU MUCH OF THE PD. THIS WL ALLOW
SEVERAL WEAK UPR LVL IMPULSES TO WORK ARND THE ERN PERIPHERY OF THE
RDG ITSELF TO BRING SCTD SHRA/TSRA TO PART OF THE FA HEADING INTO
NEXT WEEK.THE BULK OF THE CONVECTION WL RMN DIURNAL IN NATURE...
WITH THE ERN HALF OF AR HAVING THE BEST CHC OF SEEING RAINFALL.
GENERALLY STAYED ALONG THE LINES OF PERSISTENCE WITH REGARD TO
TEMPS THRU THE PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  91  74  92 /  60  40  20  20
CAMDEN AR         76  96  76  98 /  30  10  10  10
HARRISON AR       71  89  73  92 /  60  30  20  10
HOT SPRINGS AR    76  96  75  97 /  30  20  10  10
LITTLE ROCK   AR  76  96  75  96 /  30  20  10  20
MONTICELLO AR     77  95  76  96 /  40  20  10  20
MOUNT IDA AR      75  95  74  96 /  30  10  10  10
MOUNTAIN HOME AR  70  89  72  92 /  60  40  20  10
NEWPORT AR        74  91  75  93 /  60  40  20  20
PINE BLUFF AR     76  95  75  96 /  40  20  10  20
RUSSELLVILLE AR   73  92  74  95 /  30  20  10  10
SEARCY AR         74  94  74  94 /  50  30  20  20
STUTTGART AR      75  95  76  95 /  40  30  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BAXTER-BOONE-
FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-SEARCY-SHARP-
STONE.

&&

AVIATION...65
Hazardous weather outlook, Jul 22, 11:50 AM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT WED JUL 22 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
1250 PM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS
AFTERNOON...WITH CHANCES OF HIT AND MISS RAIN CONTINUING ACROSS
MAINLY NORTHERN AND CENTRAL SECTIONS OF THE STATE TONIGHT.

TOWARD THE MISSOURI BORDER...HEAVY DOWNPOURS COULD RESULT IN
LOCALIZED FLASH FLOODING THROUGH TONIGHT. ANY SEVERE WEATHER WILL
BE ISOLATED...WITH DAMAGING WINDS THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL CONTINUE ON THURSDAY...ESPECIALLY
FROM LITTLE ROCK TO THE NORTH AND EAST. THIS WILL BE ALONG AND
NORTH OF A STALLED FRONT.

ON FRIDAY...THE FRONT WILL BEGIN DEPARTING TOWARD THE OHIO
VALLEY. THIS WILL BE IN RESPONSE TO A RIDGE OF HIGH PRESSURE
STRENGTHENING OVER THE SOUTHERN PLAINS.

UNDER THE HIGH...THE HEAT WILL RETURN THIS WEEKEND AND WILL
CONTINUE INTO EARLY NEXT WEEK. ABOVE NORMAL TEMPERATURES ARE
EXPECTED...WITH LITTLE IN THE WAY OF RAIN. AFTERNOON HEAT INDEX
VALUES MAY EXCEED 105 DEGREES IN PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46/44

In the hours before

Special weather statement, Jul 22, 3:28 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
428 PM CDT WED JUL 22 2015

ARZ031-032-039-044-222215-
CONWAY AR-PERRY AR-PULASKI AR-FAULKNER AR-
428 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PULASKI...CENTRAL
FAULKNER...NORTHEASTERN PERRY AND SOUTHEASTERN CONWAY COUNTIES UNTIL
515 PM CDT...

AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TOAD SUCK...OR 8 MILES WEST OF CONWAY...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONWAY...GREENBRIER...VILONIA...MAYFLOWER...WOOSTER...MENIFEE...
SPRINGHILL...TOAD SUCK...OLMSTEAD...PICKLES GAP...HOLLAND...
BIGELOW...FOURCHE...NEW DIXIE...SALTILLO...OTTO AND HAMLET.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3498 9266 3512 9268 3526 9224 3493 9216
TIME...MOT...LOC 2127Z 258DEG 23KT 3506 9260

65
Special weather statement, Jul 22, 3:29 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 PM CDT WED JUL 22 2015

ARZ056-057-064-065-222200-
ARKANSAS AR-JEFFERSON AR-DESHA AR-LINCOLN AR-
429 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARKANSAS...
NORTHWESTERN DESHA...SOUTHEASTERN JEFFERSON AND EAST CENTRAL LINCOLN
COUNTIES UNTIL 500 PM CDT...

AT 428 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GILLETT...OR 16 MILES NORTH OF DUMAS...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GILLETT...MERRISACH LAKE...ARKANSAS POST...WEBER...DE LUCE AND
TICHNOR.

LAT...LON 3400 9146 3417 9154 3430 9123 3407 9108
TIME...MOT...LOC 2128Z 250DEG 24KT 3411 9142

224
Special weather statement, Jul 22, 3:48 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
448 PM CDT WED JUL 22 2015

ARZ063-064-069-222230-
LINCOLN AR-DREW AR-CLEVELAND AR-
448 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DREW...SOUTHWESTERN
LINCOLN AND EASTERN CLEVELAND COUNTIES UNTIL 530 PM CDT...

AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HEBRON...OR 10 MILES SOUTH OF RISON...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RISON...KINGSLAND...HEBRON...TOLEDO...HERBINE...MT ELBA...MARKS MILL
STATE PARK...TIPTON...CALMER...PANSY...NEW EDINBURG AND ROWELL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3374 9228 3384 9233 3404 9207 3375 9193
TIME...MOT...LOC 2147Z 250DEG 14KT 3381 9223

65
Special weather statement, Jul 22, 5:19 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 PM CDT WED JUL 22 2015

ARZ025-033-034-045>047-230000-
WHITE AR-JACKSON AR-PRAIRIE AR-MONROE AR-WOODRUFF AR-LONOKE AR-
619 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONROE...SOUTH
CENTRAL JACKSON...EAST CENTRAL LONOKE...CENTRAL WOODRUFF...
SOUTHEASTERN WHITE AND NORTHERN PRAIRIE COUNTIES UNTIL 700 PM CDT...

AT 618 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGGINSON TO NEAR
THURMAN...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  JUDSONIA AND WEST POINT AROUND 625 PM CDT.
  PRYOR AROUND 630 PM CDT.
  DES ARC AND BALD KNOB AROUND 635 PM CDT.
  HURRICANE LAKE WMA AROUND 640 PM CDT.
  AUGUSTA AROUND 650 PM CDT.
  PATTERSON AND MCCRORY AROUND 700 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LITTLE DIXIE...
DIXIE...WORDEN...HAYLEY...BECTON...GREGORY...GRIFFITHVILLE...
WIVILLE...WALKER AND HOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3537 9121 3495 9118 3488 9176 3527 9179
TIME...MOT...LOC 2318Z 256DEG 34KT 3522 9171 3497 9170

56
Special weather statement, Jul 22, 5:40 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 PM CDT WED JUL 22 2015

ARZ025-033-034-230000-
WHITE AR-JACKSON AR-WOODRUFF AR-
640 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...NORTHERN
WOODRUFF AND EAST CENTRAL WHITE COUNTIES UNTIL 700 PM CDT...

AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF TUPELO...OR 9 MILES NORTH OF AUGUSTA...MOVING EAST AT
45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUPELO...ALGOA...MCFADDEN...BRADFORD...BEEDEVILLE...AMAGON...
WELDON...BALCH...BLACKVILLE...SHOFFNER...FITZHUGH...POSSUM GRAPE AND
INGLESIDE.

LAT...LON 3531 9144 3548 9149 3560 9104 3536 9104
TIME...MOT...LOC 2335Z 256DEG 40KT 3542 9137

56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Woodruff

When
July 22, 7:15 PM CST to July 31, 11:59 PM CST
Where
Woodruff County, 2.14 mi N of Augusta to 2.93 mi S of New Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.311, -91.367

The White River at Augusta rose back above flood stage during the evening hours on the 22nd, remaining above flood stage into August.

Flood, Woodruff

When
July 23, 12:00 AM CST to July 31, 11:59 PM CST
Where
Woodruff County, 1.02 mi NNE of Riverside to 1.44 mi SSE of Patterson
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.293, -91.222

The Cache River at Patterson rose back above flood stage around midnight on the 23rd, remaining above flood stage into August.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596449, 596448.